On the elimination of imaginaries from certain valued fields

Annals of Pure and Applied Logic 61 (3):241-276 (1993)
  Copy   BIBTEX

Abstract

A nontrivial ring with unit eliminates imaginaries just in case its complete theory has the following property: every definable m-ary equivalence relation E may be defined by a formula f = f, where f is an m-ary definable function. We show that for certain natural expansions of the field of p-adic numbers, elimination of imaginaries fails or is independent of ZPC. Similar results hold for certain fields of formal power series

Other Versions

No versions found

Links

PhilArchive

    This entry is not archived by us. If you are the author and have permission from the publisher, we recommend that you archive it. Many publishers automatically grant permission to authors to archive pre-prints. By uploading a copy of your work, you will enable us to better index it, making it easier to find.

    Upload a copy of this work     Papers currently archived: 104,706

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

A version of p-adic minimality.Raf Cluckers & Eva Leenknegt - 2012 - Journal of Symbolic Logic 77 (2):621-630.
Imaginaries in real closed valued fields.Timothy Mellor - 2006 - Annals of Pure and Applied Logic 139 (1):230-279.
Imaginaries in pairs of algebraically closed fields.Anand Pillay - 2007 - Annals of Pure and Applied Logic 146 (1):13-20.
Imaginaries in Boolean algebras.Roman Wencel - 2012 - Mathematical Logic Quarterly 58 (3):217-235.
Expansions of the real field with power functions.Chris Miller - 1994 - Annals of Pure and Applied Logic 68 (1):79-94.

Analytics

Added to PP
2014-01-16

Downloads
49 (#494,386)

6 months
15 (#212,208)

Historical graph of downloads
How can I increase my downloads?

Citations of this work

More on imaginaries in p-adic fields.Philip Scowcroft - 1997 - Journal of Symbolic Logic 62 (1):1-13.

Add more citations

References found in this work

On definable subsets of p-adic fields.Angus MacIntyre - 1976 - Journal of Symbolic Logic 41 (3):605-610.
Une théorie de galois imaginaire.Bruno Poizat - 1983 - Journal of Symbolic Logic 48 (4):1151-1170.
Algebraic theories with definable Skolem functions.Lou van den Dries - 1984 - Journal of Symbolic Logic 49 (2):625-629.
Undecidable-Rings.Raphael M. Robinson - 1952 - Journal of Symbolic Logic 17 (4):268-269.

View all 9 references / Add more references